Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The $ {\rm SUP=MAX}$ problem for $ \delta$

Authors: Andrew J. Berner and István Juhász
Journal: Proc. Amer. Math. Soc. 99 (1987), 585-588
MSC: Primary 54A25
MathSciNet review: 875405
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \delta \left( X \right) = \operatorname{sup}\{ d(D):D$ is a dense subspace of $ X\} $. It is shown that if $ \kappa $ is a limit cardinal, but not a strong limit, and $ {\text{cf}}\left( \kappa \right) > \omega $, then there is a 0-dimensional Hausdorff space $ X$ such that $ \delta \left( X \right) = \kappa $, but for all dense $ D \subset X,d(D) < \kappa $. For all other values of $ \kappa $, if $ X$ is Hausdorff and $ \delta \left( X \right) = \kappa $, then there is a dense $ D \subset X$ such that $ d\left( D \right) = \kappa $.

References [Enhancements On Off] (What's this?)

  • [1] István Juhász, Cardinal functions--Ten years later, Math. Centre Tract 123, Amsterdam, 1980.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54A25

Retrieve articles in all journals with MSC: 54A25

Additional Information

PII: S 0002-9939(1987)0875405-9
Article copyright: © Copyright 1987 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia